MAUDE Adverse Event Report: COVIDIEN PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIJI
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received regarding repair as follows: ventilator was returned to the service center.Review of the ventilator history logs confirmed the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator stopped working and generated an alarm ¿to replace the ventilator".
 
Additional Manufacturer Narrative
Additional code added to section h6 patient code and evaluation code conclusion.H3 device evaluation summary: the service personnel (sp) inspected the ventilator and found liquid on a filter of a fan and the fan itself, red led turned on breath delivery (bd) primary and secondary batteries and also a serial number mismatch.Sp replaced the power controller printed circuit board (pcb), power distribution pcb, direct current (dc) - dc converter pcb, power supply, battery backplane pcb, fan, fan filter, 4 batteries, line interface 2 pcba and communication backplane printed circuit board assembly (pcba).The ventilator passed all tests, calibration and the product was returned to the customer in working condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator stopped working and generated an alarm ¿to replace the ventilator".Review of ventilator logs by subject matter expert indicates that there was a loss of ventilation.
 
Additional Manufacturer Narrative
Additional code added to section h6 evaluation code result.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Service personnel (sp) inspected the ventilator and confirmed the reported issue in logs.Then sp checked unit and found liquid on a filter of a fan, red led turns on bd primary and secondary batteries and also serial number mismatch.Sp replaced battery backplane printed circuit board (pcb), 4 batteries to resolve the reported issue.Sp also replaced power controller pcb, power distribution pcb, dc-dc converter pcb, power supply, fan, fan filter, line interface 2 pcba and communication backplane pcba as secondary findings.The ventilator has passed all tests, calibration and the product is in working condition.One inspiratory module, usb flash drive, pb980 side panel fan, bd power distribution pcb, communication backplane pcb, bd power controller pcb, bd battery backplane pcb, bdu power supply, line interface pcb were received for failure analysis.A visual inspection of the returned components was conducted, and no faults or damage were observed.The ventilator powered up normally and no errors were recorded in the diagnostic logs.Ran post, calibrations, est and sst procedures without any errors.The fault was found with a dc-dc convertor pcba which was returned as part of this complaint.No fault found.One dc-dc convertor pcb was received for failure analysis.The capacitor c56 was severely thermally damaged, burn marks on the pcb and with smoke damage on the pcb.A design improvement was introduced for the dc to dc converter pcb to address tantalum (tamno2) type capacitor issues.It was reported that a 980 ventilator stopped working and generated an alarm ¿to replace the ventilator".The reported issue was confirmed.The most likely cause was isolated to damaged capacitor c56 on the dc-dc convertor pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction to h10: the inspiratory module reported on follow up number 2 as returned to medtronic for further evaluation and no fault found was not related to this complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PURITAN BENNETT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key10440377
Report Number8020893-2020-00125
Device Sequence Number2743981
Product Code CBK
UDI-Device Identifier10884521172821
UDI-Public10884521172821
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIJI
Device Catalogue Number980X3ENDIJI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer11/03/2020
02/25/2021
05/11/2021
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date11/30/2020
02/25/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR